Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
204 Posts
Discussion Starter · #1 ·
Has anyone tried riboflavin (B2) and/or propranolol (Inderal) for migraine type headaches? My doctor has me trying both for the headaches I have been having lately (100mg of riboflavin and 80mg of propranolol - currently I'm only up to 60mg, slowly working up to that dosage) The headaches have lessen in severity and frequency, but I have noticed my IBS is beginning to act up again. I'm the C/D type and for the better part of the year I've been tending toward the D side. Now it seems that my gut is getting more "gripey", as in it is more crampy, gassy, and C. I'm wondering if what I am taking is having this effect. I did a little research on the web and as near as I can tell, if it is anything, it is the propranolol that is causing the lastest gripe. But, since I have not had problems so far, could the increased dosage be the culprit? For all I know, it's simply a change in the C/D cycle with no specific cause.Has anyone had any kind reaction to taking one of these?
 
G

·
D is one of the reported side effects of propranolol. I tend to minimise my dose because of circumstantial evidence suggesting that it has an adverse effect on my IBS D - I also get more gas on a higher dose.I take propranolol for anxiety and I find a low dose is OK . I don't know to what extent you can minimise the dose and for it still to be effective for migraine - I have noticed that even on a low dose, I don't have as many migraines as I used to but I am not a severe migraine sufferer, I only used to suffer migraines when particularly stressed or dehydrated.[This message has been edited by *Katt* (edited 08-11-2001).]
 
G

·
D is one of the reported side effects of propranolol. I tend to minimise my dose because of circumstantial evidence suggesting that it has an adverse effect on my IBS D - I also get more gas on a higher dose.I take propranolol for anxiety and I find a low dose is OK . I don't know to what extent you can minimise the dose and for it still to be effective for migraine - I have noticed that even on a low dose, I don't have as many migraines as I used to but I am not a severe migraine sufferer, I only used to suffer migraines when particularly stressed or dehydrated.[This message has been edited by *Katt* (edited 08-11-2001).]
 

·
Registered
Joined
·
204 Posts
Discussion Starter · #4 ·
Thanks for the info, Katt. Normally I have problems with D as a side effect, so I was somewhat surprised when I became more C. I had started taking the propranolol for anxiety (10mg as needed), but when the headaches became more frequent the doctor suggested trying a higher dose every day. I was not having any problems on 40mg, but the headaches weren't much better either. I didn't notice the bowel problems until I up'd the dose to 60mg (headaches did subside), but since I had also started taking the riboflavin I wondered if that was causing the problem.
 

·
Registered
Joined
·
204 Posts
Discussion Starter · #5 ·
Thanks for the info, Katt. Normally I have problems with D as a side effect, so I was somewhat surprised when I became more C. I had started taking the propranolol for anxiety (10mg as needed), but when the headaches became more frequent the doctor suggested trying a higher dose every day. I was not having any problems on 40mg, but the headaches weren't much better either. I didn't notice the bowel problems until I up'd the dose to 60mg (headaches did subside), but since I had also started taking the riboflavin I wondered if that was causing the problem.
 
G

·
Sorry, I misread your post and assumed your problem was D - after so long as IBS-D I'm now programmed to translate 'stomach problems' as 'D'. C is also a reported side effect of propranolol - shows how individual people are that the same substance can have the opposite effect on different people. I know how annoying it is when you're taking several medications and trying to figure out which one is having the adverse effect - good luck in tracking down the culprit.
 
G

·
Sorry, I misread your post and assumed your problem was D - after so long as IBS-D I'm now programmed to translate 'stomach problems' as 'D'. C is also a reported side effect of propranolol - shows how individual people are that the same substance can have the opposite effect on different people. I know how annoying it is when you're taking several medications and trying to figure out which one is having the adverse effect - good luck in tracking down the culprit.
 
1 - 7 of 7 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top